MAUDE Adverse Event Report: COOK IRELAND LTD SOLUS BILIARY STENT AND INTRODUCER SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD SOLUS BILIARY STENT AND INTRODUCER SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G25673
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Complaint called in by dm on (b)(6) 2020--did (b)(6) 2020.As reported to customer relations: "2 ea devices, during the same procedure, had the same failure mode.Both made patient contact but only 1 ea is available for return (other thrown away).Dm evaluation of returnable product is that the pushing catheter kinked during stent advancement, and when they were trying to deploy the guiding catheter the white cap came off.Procedure was completed with unknown device.No add'l procedures required, no adverse effects experienced by patient, nothing remaining in patient, no prolonged hospitalization.".
 
Event or Problem Description
As reported to customer relations: "2 ea devices, during the same procedure, had the same failure mode.Both made patient contact but only 1 ea is available for return (other thrown away).Dm evaluation of returnable product is that the pushing catheter kinked during stent advancement, and when they were trying to deploy the guiding catheter the white cap came off.Procedure was completed with unknown device.No add'l procedures required, no adverse effects experienced by patient, nothing remaining in patient, no prolonged hospitalization.".1 for all complaints, ask: 2.1.1 does the complaint relate to: device placement (this one).Device removal.Observation prior to patient contact.2.1.2 please indicate where the device was stored prior to use.In the box, in the procedure room in a cabinet.2.1.3 what is the reorder number, outer diameter and length of the wire guide that was used with this device in this procedure? unknown, either.035 (boston hydrojag) or.025 (cook).2.1.4 were previous procedures i.E.Sphincterotomy etc.Carried out prior to placing the device over the particular wire guide? asku.If yes, please indicate the procedure performed.2.1.5 was the wire guide inspected for damage prior to use? yes.2.1.6 was the device at the center of the complaint inspected for damage prior to use? yes.2.1.7 did the patient involved exhibit altered anatomy or tortuous anatomy? no.2.1.8 if not with the device in question, how was the procedure finished? procedure completed but unknown with what device (another of the same product or a straight plastic stent).2.2 for complaints occurring during use (once in contact with endoscope) also ask: 2.2.1 had a sphincterotomy been performed prior to this occurrence? 2.2.2 what is the endoscope manufacturer, the model number and working channel size that was used for the procedure? olympus tjf, unknown series.2.2.3 does your medical facility have a service/maintenance schedule associated with its endoscopes? 2.2.4 please indicate the location in the body where the stent device was to be placed.I.E.Biliary duct, pancreatic duct, other.Common bile duct.2.2.5 was resistance encountered when advancing the wire guide to the target location? no.2.2.6 was the stricture dilated prior to placing the device? asku, but dm doesn't think so.If so, please indicate what device(s) were used.2.2.7 was resistance encountered when advancing the introduction system in place to the target location? no.2.2.8 was resistance encountered when advancing the stent through the obstructed area? yes (but, based on customer comments and nurse comments relayed to dm, difficulty with stent advancement involved delivery system and not patient anatomy.N/a (mark n/a if device was not used on any patient) after placement, was stent position verified? n/a not placed.If yes, please describe how.2.2.9 please estimate/indicate the amount of time the stent was in place dwelling prior to this occurrence.N/a not placed.2.2.10 did any section of the device detach inside the endoscope or patient? no.2.2.11 if the device broke upon removal, please indicate what removal tool(s) were used (manufacturer).N/a nothing noted as broken.2.2.12 please indicate any other endoscopic accessories (if any) that came into contact with the stent or introduction system during the procedure.None.2.2.13 were any modifications made to the complaint device or accessories used with the device in this procedure? ¿ for example guiding catheter shortened.No if so, please indicate the modifications and why they were necessary.Was there resistance encountered during advancement? some.Was the guiding catheter lubricated with a water-soluble lubricant? yes, a lot.Is it possible to determine the size wire guide used or the working channel size of the endoscope?.035 wire guide they thought.It was a therapeutic ercp scope.Did any unintended section of the device remain inside the patient¿s body? no if yes, please describe.2.Was the patient hospitalized or was there prolonged hospitalization due to the event? no.If yes, please describe.3.Did the patient require any additional procedures due to this occurrence? no.If yes, please describe.4.Did the product cause or contribute to the need for additional procedures? no.If yes, please specify additional procedures and provide details.5.Has the complainant reported any adverse effects on the patient due to this occurrence? no.6.Has the complainant reported that the product caused or contributed to the adverse effects? no.Please specify adverse effects and provide details.
 
Additional Manufacturer Narrative
The zss-10-7-rb device of lot number c1697009 involved in this complaint device was returned for evaluation, without the original packaging.With the information provided, a physical examination and document based investigation was conducted.The device involved in the complaint was evaluated in the laboratory.In summary the following results were observed in the lab evaluation:damage/kinking & pinch marks observed in several areas along the pushing catheter and guiding catheter.No hub on guiding catheter, flare has been pulled out through.No stent was returned.Following the lab evaluation additional information was requested to aid with the investigation: "was there resistance encountered during advancement?some was the guiding catheter lubricated with a water-soluble lubricant?yes, a lot is it possible to determine the size wire guide used or the working channel size of the endoscope?.035 wire guide they thought.It was a therapeutic ercp scope." prior to distribution rpn# zss-10-7-rb devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for the zss-10-7-rb device of lot # c1697009 did not reveal any discrepancy related to the complaint issue.As per instructions for use which accompanies this device instructs the end user to "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use", ¿lubricate guiding catheter with water-soluble lubricant.Back load stent and pigtail straightener onto tip of soft stent introductory.Advance preloaded stent and soft stent introducer over a pre-positioned wire guide.¿ there is no evidence to suggest that the user did not follow the instructions for use.A definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.It is possible that the pushing catheter encountered some sort of resistance during advancement.As a result of this resistance encountered it is possible that excessive force was applied and this resulted in the kinking and damage to the pushing catheter which in turn caused damage to guiding catheter while trying to deploy the device and trying to overcome the kinked and damaged in the pushing catheter.While passing the guiding catheter through the pushing catheter to deploy the stent, it is possible that the white hub detached of the guiding catheter.As per additional information received there was some resistance encountered during advancement.As per engineering input, "i would agree that the pushing catheter likely collapsed/kinked onto the guiding catheter during advancement due to high resistance encountered during advancement.Since the guiding catheter was impinged by the pushing catheter during removal it would result in much higher removal force causing the hub to detach." complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for emerging trends.

Brand Name
SOLUS BILIARY STENT AND INTRODUCER SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9929091
Report Number3001845648-2020-00202
Device Sequence Number14157449
Product Code FGE
UDI-Device Identifier10827002256733
UDI-Public(01)10827002256733(17)230107(10)C1697009
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/07/2023
Device Model NumberG25673
Device Catalogue NumberZSS-10-7-RB
Device Lot NumberC1697009
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2020
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/06/2020
Event Location Hospital
Initial Date Received by Manufacturer 03/10/2020
Supplement Date Received by Manufacturer03/10/2020
Initial Report FDA Received Date04/06/2020
Supplement Report FDA Received Date09/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1